Blood Pressure Meds

Thread starter #1
I was prescribed Losartan at 50mg last year for about 6 months but stopped when my BP was 120’s over 70’s, which it stayed at for a few weeks even off the meds, but now that I’ve crashed my e2 again, my BP has climbed back up ranging from 130-160 over 80-90 depending on time of day and anxiety level. Given that I’m also still having trouble with my hematocrit and hemoglobin, I’m thinking about going back on telmisartan at 20mg which I was previously prescribed at 40mg. Both losartan and telmisartan controlled my H/H at doses up to 120mg of test cyp per week.

The 2 issues are while I was on losartan my liver enzymes stayed elevated above the range by 30 points or so. I don’t know if that happened with telmisartan. The other concern is potassium sparing effects. Do I need to worry about that at all? I eat healthy a majority of the time, and potassium can add up in the quantities of steak, chicken, oats and quinoa I eat. I’m pretty sick of dealing with this hematocrit nonsense, but I don’t want to jack up my liver or cause horrible potassium loading side effects (like death, for example lol). Anyone have any thoughts or experiences on this?
 
Thread starter #4
When my e2 is crashed like this, it's so hard for me to relax to even get a good BP reading. I sit down for 5 minutes to relax, but as soon as I turn on the BP cuff, my heart rate increases and heart starts fluttering. I just did an experiment. I just took the past 30 minutes and kept checking my BP until it was at its lowest when the flutters stopped, which resulted in 139/40. I hate it. I've developed BP anxiety. It's all I think about when my e2 is low, I can't control my thoughts at all.
 
Thread starter #6
Dropped DHEA and zinc, dropping fish oil to 1 pill instead of 2. Still using test cyp at 50mg twice per week. I can't increase my test dose because I'm so prone to hematocrit elevation (its around 51 right now I estimate) and I respond very poorly to DHEA. I had a sensitive e2 of 21 a few months ago just doing this and a multi daily, so that says basically all I'm using, with additional magnesium, vitamin D, ashwagandha and rhodiola. I should rebound with this although I don't know how long it'll take. That's why I started this thread. If I start micardis again, maybe I can increase my test dose since it lowered my H to 47 last time I was on it.
 
#7
why don't you come off everything until you get ok again and maybe if you still will want to be on trt start simple testosterone cypionate 80-100mg weekly 1 shot a week thats it
i never had so many problems on testosterone solo that i had when I started to do "all included" trt protocols with pregnenolones, dhea, hcg and all these additional meds.
 
#8
Dropped DHEA and zinc, dropping fish oil to 1 pill instead of 2. Still using test cyp at 50mg twice per week. I can't increase my test dose because I'm so prone to hematocrit elevation (its around 51 right now I estimate) and I respond very poorly to DHEA. I had a sensitive e2 of 21 a few months ago just doing this and a multi daily, so that says basically all I'm using, with additional magnesium, vitamin D, ashwagandha and rhodiola. I should rebound with this although I don't know how long it'll take. That's why I started this thread. If I start micardis again, maybe I can increase my test dose since it lowered my H to 47 last time I was on it.
That sure sounds like it should work. I did not read if you take HCG that is know to raise E2. If I take more that 800iu a week my E2 goes too high.
I don't like DHEA my numbers are low but I just don't like the way it makes me feel. My justification for not taking it, however lame, is it is a building block for natural E and T and I don't need either of those.

On your blood pressure meds. I have no experience with either you are taking but if you are unhappy with them I use 2 mg of Doxazosin its an Alpha Blocker and they really work for me. I don't have high blood pressure all the time it is only when my HCT goes over 52 then my normal 120/72 goes to 140/85 2 mg of Doxazosin every other day brings it back to normal. I also have zero side effect from them if anything they might help my BPH. Anyway just though I would drop that suggestion if you were looking for another BP med.
 
Thread starter #9
Thanks guys. I'm going to ride this out as is for a little while longer before making any other decisions, but pretty sure I will add in telmisartan at 20mg to start with. I'm done with DHEA also.
 
#10
Seems you are attributing some of the anxiety to both low E2 and taking DHEA?

I don't want to add fuel to uncertainty, and duly noted we are all different, especially when it comes to DHEA, but DHEA tends to raise E2. Is there any way you can directly attribute the DHEA as causative? I know some people don't tolerate it well, and it certainly can have effects potentially not related to its influence on E2, but when I had E2 at 10, and was doing absolutely horribly prior to getting off T cream compounded with an AI, the first thing that helped relieve anxiety and improve sleep was DHEA.
 
Thread starter #11
Right, I added DHEA in because of the supposed increase in e2 because mine sits at 21 or so and the other benefits of DHEA, but that and extra zinc were the only factors that changed in crashing my e2, and now 6-7 days stopping both, blood pressure is finally coming down, anxiety is dropping and just overall feeling better. The funny thing is, I really didn't recognize that my e2 was low while on the DHEA because some of the benefits were hiding the low e2 problems. But, 36 hours after stopping DHEA, anxiety skyrocketed as did BP and general pain.

i realize this makes zero sense, but I can only tell you my experience.
 
#12
Some info here at 50:00 minutes about the benefits of "sartan" type BP meds in context of TRT (and the impotance of adequate estrogen): https://www.youtube.com/watch?v=a9sbWHAmVrA

Unfortunately Jay mistakes what Sakas is saying about "sartans" as "statins" which temporarily derails/sidetracks the discussion, but it comes back on point at 53:43, then is sidetracked again, then comes back to the specific recommendation for Telmisartan at: 1:06:20

Rough summary: “Sartan” type BPmeds (lorsartan telmisartan): 2 fold effect: angiotensin 2 type 1 receptor blocker which blocks the hypertrophic effect of angiotensin binding to this receptor, plus leaves angiotensin 2 free to bind at angiotensin 2 type 2 receptor which also mediates/improves anti hypertrophic response.

(Note: The discussion is based on the long term effect of TRT that is angiotensin related and drives cardiac hypertrophy. So the sartan type BP meds are great choices for men on TRT)

Telimsartan specifically has an extra beneficial mechanism as agonist of (activates) peroxisome proliferative activated receptors which increases insulin sensitvity.
 
Thread starter #15
Thanks everyone. E2 feels much better now and midnight wood is back.

I just started telmisartan at 20mg to begin with. Been feeling a little lethargic since starting it. Today is day 3 and my BP is now 128/75, but there's a chance it's a bit lower because at the doctors office it was 150/90 according to my machine but the nurse got 140/80. That was the day before starting telmisartan.
 
#16
Thanks everyone. E2 feels much better now and midnight wood is back.

I just started telmisartan at 20mg to begin with. Been feeling a little lethargic since starting it. Today is day 3 and my BP is now 128/75, but there's a chance it's a bit lower because at the doctors office it was 150/90 according to my machine but the nurse got 140/80. That was the day before starting telmisartan.
Still tired or any improvement? Looking at switching from losartan to telmisartan...
 
Top